Menopausal hot flushes or overmedicated?

How can I tell the difference? Doc has been saying "perimenopause" for a while based on blood tests but didn't have any symptoms at all, until overheating thing started a couple of weeks ago.

Been on a trial of Armour for 4 months and feeling waaaay better than I did on Levo or T3, but for the first time EVER I'm often feeling too hot. Overheating with just a little exertion or even sitting still in a room that is just "cosy".

But also getting regular waves of heat coming over me. Starts at the back of my head/neck and moves over my scalp with a kinda queasy pressure in my head and sinuses, then legs and everywhere else heat up. It'll happen even if I haven't really felt too hot until then. My face doesn't really heat up or get flushed, but I feel hot and clammy. Is this what a hot flush feels like?

I'm wary of telling Endo as he already wants to cut meds based on last TSH, believing I'm overmedicated.

TSH is suppressed at less than 0.02

FT4 15.7 [12 - 22]

FT3 5.2 [3.1 - 6.8]

7 Replies

  • Hi Cathy

    I have been on Armour for 4 mts as well and I feel hot too. My hands are hot and my feet are hot and I dont like it, I am not used to it. I dont like a warm room either which is such a change from just a couple of mts ago. It sounds like the waves of heat is flushes from menopause. I dont have flushes as I am past menopause.progesterone cream is often helpful to treat hot flushes. I use biovea which is good.

    I am putting my heat discomfort down to not being used to having normal temp (morning temp of 36.5!!!) and that we have to get used to it. Hypothyroid people have poor temprature regulation and I am hoping that the heating up is the body normalising?

    people on Armour will have suppressed TSH and your FT4 is not over( could even be a little higher) and FT3 is good ( could also be a little higher). Unless you have other symptoms of over medication such as jitteriness, increased heart rate, shakyness, anxiety you are probably OK.

    I started having symptoms fo being over because I increased too fast (to 5 grains) and my ferritin is too low (64) and I have oestrogen dominance. I have now reduced to 4 grains and started taking iron tablets. I am waiting to be treated for oestrogen dominance.


  • Sorry Roslin, didn't hit "reply". See below!

  • Thanks a mill Roslin. That's really interesting that you're too hot too on Armour. I don't have any other signs of being over medicated nor of menopause, hence the confusion as both have started at same time - ie the flushes and feeling too hot. May just be a coincidence, of course.

    Maybe youre right about body normalising and taking time to adjust. My waking temp is now around 36.3, even when I wake feeling roasting and kicking off the quilt. Can't remember what it used to be before Armour but has never been in 36's. Im finding it uncomfortable to have hot hands and feet too. They were aaaalways cold. Oh we're never happy, eh? Lol

    Can I ask why you say that TSH will always be suppressed on Armour? That's new to me and very interesting! My Endo is one that does prescribe Armour so I'd have expected him to know that.

  • Dr skinner told me that TSH will be suppressed on any medication with T3 in it


  • Would be really interested to find out more about that, if anyone has any references.

  • My hot flushes felt quite different from any other type of overheating - I could feel it starting at my feet and gradually rising up my body (accompanied by quite a nice sensation - apart from the heat - a bit like *blush* *clear throat*). I would go from freezing cold with chattering teeth to so hot I wanted to rip all my clothes off in a the space of a minute. Chest always felt prickly like you do when being stung by nettles. Also comes in a fairly regular rhythm, perhaps every 60 or 90 minutes. I also sweated buckets. Just being hot probably isn't menopausal.

  • That sounds a little bit like what I'm feeling. Not pleasant.. though! haha! I feel it from back of head first but it is quite distinct from the now general norm of "too hot".

You may also like...